Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Feeling drowsy, nausea, side effects of oral contraceptive pills? - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
Doctor :   Hi
Doctor :   Good evening..
User :   Hi Good evng
Doctor :   How can I help you?
User :   i want to know abt the side effects of a few pills that I'm currently taking
Doctor :   Can you name the pills?
User :   actually I am 27 yrs old and got married some 1 1/2 months ago
User :   i didn get my menses for more that 50 days
Doctor :   Ok
User :   and my periods is always irregular which may be in the range of 28-43 days
Doctor :   Ok
User :   so I went thyroid test & Ultra sound scanning
User :   there was no thyroid problem
User :   and the scan was perfectly fine
User :   the doctor prescribed me fol123 tables
Doctor :   Ok
User :   and yasmin(to be taken from 1st day of my periods)
Doctor :   Ok
User :   please let me know the side effects of both
Doctor :   Let me explain to you.
User :   ok
Doctor :   Fol 123 tablets is folic acid contain pill.
User :   ok
Doctor :   This is supplement, a vitamin supplement.
Doctor :   There are no known side effects of this pill.
User :   actually I got my periods yday. from today i took the fol123 pill
Doctor :   other one is a Oral contraceptive pill.
User :   today i'm feeling very drowsy and vomitting sensations is there
User :   just want to know if this is quite normal
Doctor :   The only possible explanation if fol 123 could cause the symptoms mentioned
Doctor :   is if you are allergic to the vitamin content or if you are in state of folic acid excess.
Doctor :   The former could be possible, but the later is a rare possibility.
User : shd i consult the doctor and check if i can continue?
Doctor :   on the other hand is a birth control pill.
User :   i took that also yesterday
Doctor :   It can induce nausea and vomiting sensation, but drowsiness is not explained by
User :   so not sure which one is causing me the above said symptoms
User :   ok
User :   so please tell me if it is safe to continue both or shd i consult the doctor
Doctor :   I can relate the nasuea and vomiting sensation more than fol 123 supplement.
User :   ok
Doctor :   However without an examination, it is difficult to predict what exactly is the cause for your symptom, because
Doctor :   you could be having a simple flu a viral infection that can explain your whole symptoms
Doctor :   and this is not related to the medications at all.
User :   ok..
Doctor :   Hence my suggestion is that you report back to your doctor.
Doctor :   A physical examination for other causes may be necessary.
User :   shd i report back if the symtoms continues tomorrow also?
Doctor :   If no other causes are found, then your doctor may put you on alternative pills.
Doctor :   Watch out for few symptoms -
User :   or with just today's symptoms i can go to the doctor?
User :   ok
Doctor :   fever, headache, loose stool, severe nausea/vomiting, abdominal pain, generalized weakness, and so on.
User :   ok...
Doctor :   if these symptoms occur, then you need to report back to your doctor.
User :   sure..
Doctor :   Occasionally symptoms may settle by itself in a few days.
User :   hmmm...ok
Doctor :   If they don't you may have to get back to your doctor.
Doctor :   Hope that is clear to you.
User :   ok...
Doctor :   Do you have any other query?
User :   thanks for ur information
Doctor :   My pleasure.
User :   thank You! Bye!
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor